nursing diagnosis help
- 0Apr 22, '04 by belladeliciousI was wondering if anyone would like to help. Tomorrow i have a patient, 82 y/o woman, with a medical diagnosis of sinus bradycardia and acute gastroenteritis. She was admitted into the ER 3 days ago, with a chief complaint of nausea and vomiting, she came from a nursing home.
I'm having trouble with finding 3 nursing diagnoses, along with 3 interventions for each. They're hematoculting stool, and is that just a stool sample? I can't seem to find what this is. She's on telemetry too. With sinus bradycardia...what in the world would the diagnoses be? I honestly can't think of one. W/gastroenteritis, I'm guessing fluid loss and nutrition. Please help!
- 25,508 Visits
- 0Apr 22, '04 by RNPATLProblem # 1: Alteration in nutrition, less than body requirements related to decreased appetite as evidenced by nausea and vomiting.
Goal: Patient will maintain current body weight +/- 3 lbs over the course of her hosptial stay.
1. Weigh on admission and then weigh daily.
2. RD Consult for Diet and Nutrition Counseling
3. Monitor Food and Fluid Intake
4. Keep MD Informed of any weight loss
Problem # 2: Increased risk for alteration in tissue perfusion related to decreased cardiac output as evidenced by bradycardia.
Goal: Patient's heart rate will remain in normal range.
1. Telemetry monitoring
2. Vitals signs in accordance with facility policy.
3. Monitor labs as ordered for potassium and mag. levels
4. Keep MD involved and informed with changes to rate and rhythm
Problem # 3: Bleeding as evidenced by positive hemooccult test
Goal: Patient will be free from bleeding
1. Test all stools for occult blood
2. Monitor lab values (i.e. H&H and RBC)
3. Encourage patient's nutritional intake.
4. Keep MD Informed of changes to labs or for s/s of increased bleeding
When you do the work-up on your patient, look at the patient's overall global view. She is going to lose weight is she does not eat. That places her at increased risk for weight loss. In addition, her bradycardia is going to impact upon her ability to perform self care. She may fatigue with ease related to SOB from her decreased cardiac output. This is another approach rather than using the problem that I stated. Use your Nursing Diagnosis book to help you find the right ones to use. Coming to this board is a good idea as many of the nurses here have been through this before too. Good luck and I hope these help.Last edit by RNPATL on Apr 22, '04
- 0Apr 22, '04 by gwenithRNPATL gave an excellent response I can only add this in relation to the bradycardia:-
If her rate is 50 - 60 and she is Beta blocked that might be ideal rate for her. One of the things you must bear in mind is that beta blockers can and do mask the clinical symptom of tachycardia which is one of your primary indicators for fluid volume deficit.
If the sinus bradycardia is her background rhythm unrelated to medication then you have to ask why - especially in the setting of Gastro.
The tissue perfusion you are always most concerned about is brain tissue - is the cardiac output adequate to maintain good perfusion to the brain - any alteration (not decrease but alteration) in consciousness in the setting of significant bradycardia i.e. increasing confusion with a rate > 59 and you have to notify someone straight away.
- 0Apr 23, '04 by shyviolet78I know it's probably too late to help, but I have a "filler" diagnosis I use from time to time. Anxiety r/t change in health status or Anxiety r/t hospitalization. It's good for when you honestly can't think of one more diagnosis but have to have one listed. Plus, psychosocial diagnoses seem to be underused (at least in the clinical groups I've been in), so the instructor always likes it.
- 0Oct 28, '08 by DaytoniteQuote from smoothy80diagnosing is based on upon the signs and symptoms that the patient has. those signs and symptoms are proof that the problem exists. a urine infection is a medical diagnosis. it's symptoms, however, are, what?hi,
have questions hope for reply. pt show sign of urine infection. high in urea creatinine which relate to urea. diagnosis -have to relate to fluid status?
why consider at high risk of fall?
if you are being told that you need to relate the patient's diagnosis to fluid status, then you must look for evidence of abnormal fluid balance. is the patient losing fluid? there would be signs and symptoms of that--dehydration. or signs and symptoms of electrolyte imbalances. are the bun and creatinine elevated? if so, that is sometimes indicating that there might be a kidney problem. is the doctor testing for that? usually if a patient is in renal failure with elevated bun and creatinine levels they are retaining fluid. so, you must consider the patient's medical diagnosis along with the signs and symptoms of their fluid status to diagnose their nursing problem correctly.
i don't know why you would consider risk for falls either. does the patient have a history of falling? are they unsteady when standing or have a problem with dizziness? this page list all kinds of rsk factor for falling: risk for falls
- 0Oct 30, '08 by smoothy80hi,
there is a symptom of smell urine and dark colour.positive lectocyte and nitrate. dehydration, imbalance electrolyte with high creatine and urea, vomiting as well. also complain lower abdomen pain.
nursing diagnosis deficit in fluid volume related to electrolyte imbalance as evidence by vomiting, smell and dark urine colour and the presence of leucocytes and nitrates in urine. am i right so as to related to fluid status?
what could possible cause the na and k shift from normal to high? and urea and creatinie keep increasing from admission to the second day in hospital.
- 0Oct 30, '08 by Daytonitethese are the patient's symptoms:
- urine dark in color (concentrated)
- complaint of lower abdominal pain
- elevated urea
- elevated creatinine
- positive leukocyte
- positive for nitrates
- smelly urine
- deficient fluid volume r/t active fluid loss aeb dark concentrated urine and vomiting
- impaired urinary elimination r/t urinary tract infection aeb complaint of lower abdominal pain (with urination)
- risk for injury r/t elevated serum toxins [the injury would be to the kidney; this patient's bun and, specifically, the creatinine are elevated and put the patient at risk for a kidney problem. you say the electrolytes have been increasing since admission which probably means there is more than a uti going on. if the kidneys are failing, the electrolytes will continue to elevate since the kidney cannot filter and release them through the urine. vomiting is also an indication that toxins are probably building up in this person's body. people with kidney failure often have very concentrated urine, utis and get very nauseated.]